# SDR EWFA20140402001

- Difficulty date: March 30, 2014
- Submitted: April 2, 2014
- Operation: Air carrier
- Aircraft: N414PA
- Make and model: Cessna 414A
- Aircraft serial: 414A0051
- Aircraft time: 9,693 hours, 9,696 cycles
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Part number: 500000863
- Condition: Broken
- Location: Rt Wing Te Flap
- Part time: 9,693 hours, 9,696 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

THE RT FLAP EXTEND CABLE BROKEN APPROXIMATELY 7.5 INCHES FROM THE TURN BUCKLE JUST UNDER THE HEATER DUCT.  THE MALFUNCTION OCCURED ON THE APPROACH TO LANDING; WITH 15 DEGREES OF FLAPS SELECTED.  PIC REPORTED HE HEARD A POP AND GRINDING NOISE FOLLOWED BY A 40 DEGREE RT TURN.  PIC CORRECTED WITH OPPOSITE ALIERON DEFLECTION AND RASIED THE FLAPS.  THE LANDING WAS THEN EXECUTED WITH NO FLAPS AND WITHOUT INCIDENT.  THE BROKEN CABLE HAD SHOWN NO SIGNS OF DEFECTS ON PRIOR INSPECTIONS.  ONCE THE CABLE WAS REMOVED AND BENT; SIGNS OF DAMAGE TO THE CABLE BECAME APPARENT.
